Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 42, NWS Grand Rapids, MI

May 4, 2021

NWS Grand Rapids, MI issued this small craft advisory at May 4, 2021, 11:16 AM EDT. It took effect at May 5, 2021, 2:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 4, 2021, 11:16 AM EDT (15:16 UTC)
In effect from
May 5, 2021, 2:00 AM EDT
Expired
May 5, 2021, 3:04 PM EDT
In force
13 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

201 
WHUS73 KGRR 041516
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1116 AM EDT Tue May 4 2021

LMZ844>848-042330-
/O.CON.KGRR.SC.Y.0041.000000T0000Z-210504T1800Z/
/O.NEW.KGRR.SC.Y.0042.210505T0600Z-210505T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
1116 AM EDT Tue May 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 10 to
  20 knots and waves 3 to 5 feet. For the second Small Craft
  Advisory, north winds 15 to 25 knots with waves 4 to 6 feet 
  expected.

* WHERE...St Joseph to Pentwater.

* WHEN...For the Small Craft Advisory, until 2 PM EDT this 
  afternoon. For the Small Craft Advisory, from 2 AM to 4 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ849-042330-
/O.NEW.KGRR.SC.Y.0042.210505T0600Z-210505T2000Z/
Pentwater to Manistee MI-
1116 AM EDT Tue May 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT
WEDNESDAY...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...Pentwater to Manistee MI.

* WHEN...From 2 AM to 4 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
5 follow-up statements
715 
WHUS73 KGRR 041829
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
229 PM EDT Tue May 4 2021

LMZ844>848-050230-
/O.EXP.KGRR.SC.Y.0041.000000T0000Z-210504T1800Z/
/O.CON.KGRR.SC.Y.0042.210505T0600Z-210505T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-
229 PM EDT Tue May 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...St Joseph to Pentwater.

* WHEN...For the Small Craft Advisory, until 2 PM EDT this 
  afternoon. For the Small Craft Advisory, from 2 AM to 4 PM EDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ849-050230-
/O.CON.KGRR.SC.Y.0042.210505T0600Z-210505T2000Z/
Pentwater to Manistee MI-
229 PM EDT Tue May 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM EDT
WEDNESDAY...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...Pentwater to Manistee MI.

* WHEN...From 2 AM to 4 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
647 
WHUS73 KGRR 050216
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1016 PM EDT Tue May 4 2021

LMZ844>849-051030-
/O.CON.KGRR.SC.Y.0042.210505T0600Z-210505T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1016 PM EDT Tue May 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM EDT
WEDNESDAY...

* WHAT...North winds 15 to 25 knots and waves 2 to 5 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 2 AM to 4 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
902 
WHUS73 KGRR 050656
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
256 AM EDT Wed May 5 2021

LMZ844>849-051500-
/O.CON.KGRR.SC.Y.0042.000000T0000Z-210505T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
256 AM EDT Wed May 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
445 
WHUS73 KGRR 051635
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1235 PM EDT Wed May 5 2021

LMZ844>849-052000-
/O.CON.KGRR.SC.Y.0042.000000T0000Z-210505T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1235 PM EDT Wed May 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 knots diminishing to 10 to 15 
  knots this evening. Waves 3 to 5 feet subsiding to 2 to 4 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
997 
WHUS73 KGRR 051904
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
304 PM EDT Wed May 5 2021

LMZ844>849-052015-
/O.CAN.KGRR.SC.Y.0042.000000T0000Z-210505T2000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
304 PM EDT Wed May 5 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves are in the process of diminishing and therefore
the Advisory has been cancelled.

$$

DUKE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 4, 7:23 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 4, 7:23 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
723 AM EDT Tue May 4 2021

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 301 AM EDT Tue May 4 2021

- Upper troughing this week brings cool weather with occasional
  showers

&&

.DISCUSSION...(Today through next Monday)
Issued at 301 AM EDT Tue May 4 2021

- Upper troughing this week brings cool weather with occasional
  showers

Cold front moves east this morning with showers ending but low
clouds remaining much of the day. Slow clearing tonight but sfc
pressure gradient keeps enough wind going to prevent decoupling
mitigate frost potential.

Frost and freezing temperatures are possible each night beginning
Wednesday but a complicating factor will be clouds on Wednesday
and Thursday nights as weak shortwave troughs bring clouds and a
chance of showers. The best frost/freeze potential looks to be
Friday night.

Sfc low passing south of Lower Michigan over the weekend may bring
some rain to southern Lower Michigan but once again the bulk of
the heavier rain may miss our forecast area to the south.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 723 AM EDT Tue May 4 2021

IFR conditions this morning  will improve to MVFR by the
afternoon. West to northwest winds will increase to 10 to 15 knots
with gusts over 20 knots through the afternoon. Winds will
diminish to 10 knots or less this evening.

&&

.MARINE...
Issued at 301 AM EDT Tue May 4 2021

The Small Craft Advisory will continue into the afternoon then
there will be a lull late this afternoon before winds and waves
increase again late tonight.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 2 PM EDT this afternoon for
     LMZ844>848.

&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
MARINE...Ostuno
Hazardous weather outlook, May 4, 3:05 AM EDT, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
305 AM EDT Tue May 4 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-050715-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
305 AM EDT Tue May 4 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Frost and freezing temperatures are possible Wednesday night and
Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-050715-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
305 AM EDT Tue May 4 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will be hazardous to small craft into the
afternoon and again late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds and waves may be hazardous to small craft on Wednesday.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.